On limiting behavior of stationary measures for stochastic evolution systems with small noise intensity

  • Lifeng Chen
  • Zhao Dong
  • Jifa JiangEmail author
  • Jianliang Zhai


The limiting behavior of stochastic evolution processes with small noise intensity ϵ is investigated in distribution-based approaches. Let μϵ be a stationary measure for stochastic process Xϵ with small ϵ and X0 be a semiflow on a Polish space. Assume that {μϵ: 0 < ϵϵ0} is tight. Then all their limits in the weak sense are X0-invariant and their supports are contained in the Birkhoff center of X0. Applications are made to various stochastic evolution systems, including stochastic ordinary differential equations, stochastic partial differential equations, and stochastic functional differential equations driven by Brownian motion or Lévy processes.


stationary measure Lyapunov function limit measure support Birkhoff center stochastic evolution system 


60B10 60G10 60H30 60H10 60H15 34K50 37L40 37A25 


Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.



This work was supported by National Natural Science Foundation of China (Grant Nos. 11771295, 11271356, 11371041, 11431014 and 11401557), Key Laboratory of Random Complex Structures and Data Science, Academy of Mathematics and Systems Science, Chinese Academy of Sciences, and the Fundamental Research Funds for the Central Universities (Grant No. WK0010000048).


  1. 1.
    Applebaum D. Lévy Processes and Stochastic Calculus. Cambridge: Cambridge University Press, 2009CrossRefzbMATHGoogle Scholar
  2. 2.
    Benaïm M. Recursive algorithms, urn processes and chaining number of chain recurrent sets. Ergodic Theory Dynam Systems, 1998, 18: 53–87MathSciNetCrossRefzbMATHGoogle Scholar
  3. 3.
    Benaïm M. Dynamics of stochastic approximation algorithms. In: Séminaire de Probabilités XXXIII. Lecture Notes in Mathematics, vol. 1709. Berlin-Heidelberg: Springer, 1999, 1–68CrossRefGoogle Scholar
  4. 4.
    Benaïm M, Hirsch M W. Stochastic approximation algorithms with constant step size whose average is cooperative. Ann Appl Probab, 1999, 9: 216–241MathSciNetCrossRefzbMATHGoogle Scholar
  5. 5.
    Billingsley P. Convergence of Probability Measures. New York: John Wiley & Sons, 1999CrossRefzbMATHGoogle Scholar
  6. 6.
    Bogachev V I, Krylov N V, Röckner M. On regularity of transition probabilities and invariant measures of singular diffusions under minimal conditions. Comm Partial Differential Equations, 2001, 26: 2037–2080MathSciNetCrossRefzbMATHGoogle Scholar
  7. 7.
    Breźniak Z, Liu W, Zhu J. Strong solutions for SPDE with locally monotone coefficients driven by Lévy noise. Nonlinear Anal Real World Appl, 2014, 17: 283–310MathSciNetCrossRefzbMATHGoogle Scholar
  8. 8.
    Chen L, Dong Z, Jiang J, et al. Decomposition formula and stationary measures for stochastic Lotka-Volterra system with applications to turbulent convection. J Math Pures Appl (9), 2019, 125: 43–93MathSciNetCrossRefzbMATHGoogle Scholar
  9. 9.
    Chen X, Jiang J, Niu L. On Lotka-Volterra equations with identical minimal intrinsic growth rate. SIAM J Appl Dyn Syst, 2015, 14: 1558–1599MathSciNetCrossRefzbMATHGoogle Scholar
  10. 10.
    Conley C C. Isolated Invariant Sets and the Morse Index. Providence: Amer Math Soc, 1978CrossRefzbMATHGoogle Scholar
  11. 11.
    Cowieson W, Young L-S. SRB measures as zero-noise limits. Ergodic Theory Dynam Systems, 2005, 25: 1115–1138MathSciNetCrossRefzbMATHGoogle Scholar
  12. 12.
    Da Prato G, Zabczyk J. Ergodicity for Infinite Dimensional Systems. Cambridge: Cambridge University Press, 1996CrossRefzbMATHGoogle Scholar
  13. 13.
    Dong Z. On the uniqueness of invariant measure of the Burgers equation driven by Lévy processes. J Theoret Probab, 2008, 21: 322–335MathSciNetCrossRefzbMATHGoogle Scholar
  14. 14.
    Dong Z, Xie Y C. Global solutions of stochastic 2D Navier-Stokes equations with Lévy noise. Sci China Ser A, 2009, 52: 1497–1524MathSciNetCrossRefzbMATHGoogle Scholar
  15. 15.
    Dong Z, Xie Y C. Ergodicity of stochastic 2D Navier-Stokes equation with Lévy noise. J Differential Equations, 2011, 251: 196–222MathSciNetCrossRefzbMATHGoogle Scholar
  16. 16.
    Dong Z, Xu T G. One-dimensional stochastic Burgers equation driven by Lévy processes. J Funct Anal, 2007, 243: 631–678MathSciNetCrossRefzbMATHGoogle Scholar
  17. 17.
    Es-Sarhir A, Scheutzow M, van Gaans O. Invariant measures for stochastic functional differential equations with superlinear drift term. Differential Integral Equations, 2010, 23: 189–200MathSciNetzbMATHGoogle Scholar
  18. 18.
    Freidlin M I, Wentzell A D. Random Perturbations of Dynamical Systems. New York: Springer, 1998CrossRefzbMATHGoogle Scholar
  19. 19.
    Garroni M G, Menaldi J L. Green Functions for Second Order Parabolic Integro-Differential Problems. Boca Raton: Chapman & Hall, 1992zbMATHGoogle Scholar
  20. 20.
    Haddock J R, Nkashama M N, Wu J. Asymptotic constancy for pseudo monotone dynamical systems on function spaces. J Differential Equations, 1992, 100: 292–311MathSciNetCrossRefzbMATHGoogle Scholar
  21. 21.
    Hairer M, Mattingly J C, Scheutzow M. Asymptotic coupling and a general form of Harris’ theorem with applications to stochastic delay equations. Probab Theory Related Fields, 2011, 149: 223–259MathSciNetCrossRefzbMATHGoogle Scholar
  22. 22.
    Hale J K. Asymptotic Behavior of Dissipative Systems. Providence: Amer Math Soc, 1988zbMATHGoogle Scholar
  23. 23.
    Hirsch M W. Stability and convergence in strongly monotone dynamical systems. J Reine Angew Math, 1988, 383: 1–53MathSciNetzbMATHGoogle Scholar
  24. 24.
    Hirsch M W. Systems of differential equations which are competitive or cooperative, III: Competing species. Nonlinearity, 1988, 1: 51–71MathSciNetCrossRefzbMATHGoogle Scholar
  25. 25.
    Hirsch M W. Chain transitive sets for smooth strongly monotone dynamical systems. Dyn Contin Discrete Impuls Syst Ser A Math Anal, 1999, 5: 529–543MathSciNetCrossRefzbMATHGoogle Scholar
  26. 26.
    Hsu S-B. Ordinary Differential Equations with Applications. Singapore: World Scientific, 2006zbMATHGoogle Scholar
  27. 27.
    Huang W, Ji M, Liu Z, et al. Integral identity and measure estimates for stationary Fokker-Planck equations. Ann Probab, 2015, 43: 1712–1730MathSciNetCrossRefzbMATHGoogle Scholar
  28. 28.
    Huang W, Ji M, Liu Z, et al. Steady states of Fokker-Planck equations, II: Non-existence. J Dynam Differential Equations, 2015, 27: 743–762MathSciNetCrossRefzbMATHGoogle Scholar
  29. 29.
    Huang W, Ji M, Liu Z, et al. Stochastic stability of measures in gradient systems. Phys D, 2016, 314: 9–17MathSciNetCrossRefzbMATHGoogle Scholar
  30. 30.
    Huang W, Ji M, Liu Z, et al. Concentration and limit behaviors of stationary measures. Phys D, 2018, 369: 1–17MathSciNetCrossRefGoogle Scholar
  31. 31.
    Hwang C-R. Laplace’s method revisited: Weak convergence of probability measures. Ann Probab, 1980, 8: 1177–1182MathSciNetCrossRefzbMATHGoogle Scholar
  32. 32.
    Karatzas I, Shreve S. Brownian Motion and Stochastic Calculus, 2nd ed. New York: Springer-Verlag, 1991zbMATHGoogle Scholar
  33. 33.
    Khasminskii R Z. Ergodic properties of recurrent diffusion processes and stabilization of the solution of the Cauchy problem for parabolic equations. Teor Veroyatn Primen, 1960, 5: 196–214MathSciNetGoogle Scholar
  34. 34.
    Khasminskii R Z. Stochastic Stability of Differential Equations. New York: Springer, 2012CrossRefzbMATHGoogle Scholar
  35. 35.
    Li Y, Xie Y C, Zhang X C. Large deviation principle for stochastic heat equation with memory. Discrete Contin Dyn Syst, 2015, 35: 5221–5237MathSciNetCrossRefzbMATHGoogle Scholar
  36. 36.
    Li Y, Yi Y. Systematic measures of biological networks I: Invariant measures and Entropy. Comm Pure Appl Math, 2016, 69: 1777–1811MathSciNetCrossRefzbMATHGoogle Scholar
  37. 37.
    Li Y, Yi Y. Systematic measures of biological networks II: Degeneracy, complexity, and robustness. Comm Pure Appl Math, 2016, 69: 1952–1983MathSciNetCrossRefzbMATHGoogle Scholar
  38. 38.
    Mallet-Paret J, Sell G R. Systems of differential delay equations: Floquet multipliers and discrete Lyapunov functions. J Differential Equations, 1996, 125: 385–440MathSciNetCrossRefzbMATHGoogle Scholar
  39. 39.
    Mallet-Paret J, Smith H L. The Poincaré-Bendixson theorem for monotone cyclic feedback systems. J Dynam Differential Equations, 1990, 2: 367–421MathSciNetCrossRefzbMATHGoogle Scholar
  40. 40.
    Mañé R. Ergodic Theory and Differentiable Dynamics. Berlin: Springer-Verlag, 1987CrossRefzbMATHGoogle Scholar
  41. 41.
    Mao X R. Stochastic Differential Equations and Applications. Chichester: Horwood Publishing Limited, 2008CrossRefGoogle Scholar
  42. 42.
    Menaldi J-L, Sritharan S S. Stochastic 2-D Navier-Stokes equation. Appl Math Optim, 2002, 46: 31–53MathSciNetCrossRefzbMATHGoogle Scholar
  43. 43.
    Mohammed S E. Stochastic Functional Differential Equations. Melbourne: Pitman Advanced Publishing Program, 1984zbMATHGoogle Scholar
  44. 44.
    Mumford D. The dawning of the age of stochasticity. In: Mathematics: Frontiers and Perspectives. Providence: Amer Math Soc, 2000, 197–218Google Scholar
  45. 45.
    Poláčik P. Convergence in smooth strongly monotone flows defined by semilinear parabolic equations. J Differential Equations, 1989, 79: 89–110MathSciNetCrossRefzbMATHGoogle Scholar
  46. 46.
    Temam R. Navier-Stokes Equations and Nonlinear Functional Analysis, 2nd ed. Philadelphia: Society for Industrial and Applied Mathematics, 1995CrossRefzbMATHGoogle Scholar
  47. 47.
    Temam R. Infinite-Dimensional Dynamical Systems in Mechanics and Physics. New York: Springer, 2012Google Scholar
  48. 48.
    van den Driessche P, Zou X F. Global attractivity in delayed Hopfield neural network models. SIAM J Appl Math, 1998, 58: 1878–1890MathSciNetCrossRefzbMATHGoogle Scholar
  49. 49.
    Young L S. What are SRB measures, and which dynamical systems have them? J Stat Phys, 2002, 108: 733–754MathSciNetCrossRefzbMATHGoogle Scholar
  50. 50.
    Zhang X C. Exponential ergodicity of non-Lipschitz stochastic differential equations. Proc Amer Math Soc, 2009, 137: 329–337MathSciNetCrossRefzbMATHGoogle Scholar
  51. 51.
    Zhang X C. On stochastic evolution equations with non-Lipschitz coefficients. Stoch Dyn, 2009, 9: 549–595MathSciNetCrossRefzbMATHGoogle Scholar

Copyright information

© Science China Press and Springer-Verlag GmbH Germany, part of Springer Nature 2019

Authors and Affiliations

  • Lifeng Chen
    • 1
  • Zhao Dong
    • 2
  • Jifa Jiang
    • 1
    Email author
  • Jianliang Zhai
    • 3
  1. 1.Mathematics and Science CollegeShanghai Normal UniversityShanghaiChina
  2. 2.Academy of Mathematics and Systems ScienceChinese Academy of SciencesBeijingChina
  3. 3.Wu Wen-Tsun Key Laboratory of MathematicsUniversity of Science and Technology of ChinaHefeiChina

Personalised recommendations